FROM OUR EXPERTS
This question has not been answered by one of our experts yet.
Cavernous sinus thrombosis is a blood clot in the cavernous sinus. The cavernous sinus is a cavity at the base of the brain that contains a vein, several nerves, and other structures. The vein carries deoxygenated blood from the brain and face back to the heart.
The vein and cavity run between the large bone at the base of the skull (sphenoid bone) and temporal bone (near the temple).
Causes, incidence, and risk factors
The cause of cavernous sinus thrombosis is usually a bacterial infection that has spread from the sinuses, teeth, ears, eyes, nose, or skin of the face. Persons with conditions that cause an increased risk of blood clots may also develop cavernous sinus thrombosis.
Let's face it... most of us hate the idea of putting medicine, a man-made chemical substance, into our bodies. Plus the fact that medicine costs money. And when you have a chronic illness like allergies and/or asthma, having to take medicine for the rest of your life can definitely be a burden, at least on some level.
But we also like to feel good and be able to carry on with our day to day lives, don't we? So not doing anything to manage our allergy symptoms isn't really the best option either. As a result, many people go in search of a more "natural" solution.
One of the so-called natural therapies becoming more and more popular for treating allergies, sinusitis, eczema, asthma and other respiratory infections and conditions is salt therapy. It's been used for decades in Europe, but has just caught on in the United States the last few years.
Types of Salt Therapy
Salt therapy began in Europe with salt caves, underground caverns with a high percentage of a...
I get sinus headaches mid-afternoon. What can I do, or use To eliminate this problem? Gerry.
Unless you have a sinus infection, it's highly unlikely that these are sinus headaches. Studies have shown that the vast majority of what people think are sinus headaches are really Migraine attacks. You can find more information about this in Sinuses Giving You a Headache? It’s Probably a Migraine .
Are you taking a pain reliever or something else for these afternoon headaches? If you are, there's a significant chance that what you're taking could be perpetuating the headaches. Taking any kind of pain medication, over-the-counter or prescription, more than two or three days a week can make matters worse by causing medication overuse headache (MOH), aka rebound. See Medication Overuse Headache - When the Remedy Backfires for more information on this.
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.